Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Lake Charles, LA

March 29, 2011Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 29, 2011, 10:12 PM CDT for Jefferson County, Orange County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 10:12 PM CDT (03:12 UTC)
Expired
Mar 29, 2011, 11:00 PM CDT
In force
48 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 10:37 PM CDTHAIL 0.75Beaumont, TXPEA TO DIME SIZE HAIL REPORTED
Mar 29, 11:03 PM CDTHAIL 1Little Cypress, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 8:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2534 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2534 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
2.1
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS54 KLCH 300312
SVRLCH
TXC245-361-300400-
/O.NEW.KLCH.SV.W.0022.110330T0312Z-110330T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1012 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...PORT NECHES...NEDERLAND...GROVES...CENTRAL
  GARDENS...BEAUMONT...
  ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WEST ORANGE...VIDOR...ORANGE...MAURICEVILLE...
  BRIDGE CITY...

* UNTIL 1100 PM CDT

* AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...5 MILES SOUTHWEST OF CENTRAL
  GARDENS...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTRAL GARDENS...NEDERLAND AND ROSE CITY BY 1020 PM CDT...
  PORT NECHES AND GROVES BY 1025 PM CDT...
  VIDOR BY 1030 PM CDT...
  BRIDGE CITY BY 1035 PM CDT...
  ORANGEFIELD BY 1040 PM CDT...
  MAURICEVILLE BY 1045 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3023 9392 3023 9374 3015 9371 3010 9372
      3001 9376 2983 9414 3000 9429
TIME...MOT...LOC 0312Z 244DEG 29KT 2996 9407

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:48 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 29, 8:48 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CDT TUE MAR 29 2011

.UPDATE...
SVR WATCH IN EFFECT FOR SE TX AND SRN LOUISIANA THRU 4 AM. STORMS
ARE DEVELOPING OVER SE TX AND MOVING NE AND INTO SRN LOUISIANA
THIS EVE. THE REGION IS GETTING SQUEEZED BETWEEN A APPROACHING
COLD FRONT TO THE NW AND A WARM-FRONT LIFTING OUT OF THE GULF. THIS
WILL TRAP MOISTURE AND FORCE STORM DEVELOPMENT. BOUNDARIES WILL
MERGE WITH COLD FRONT DRIVING TO THE COAST DRG THE LATE MRNG HOURS.

&&

.PREV DISCUSSION... /ISSUED 711 PM CDT TUE MAR 29 2011/

AVIATION...
MVFR/VFR CONDITIONS NOTED ACRS THE AREA...WITH ISOLATED SHOWERS
AND THUNDERSTORMS DEVELOPING OVER THE AREA IN ADVANCE OF A COLD
FRONT. GENERALLY DETERIORATING CONDITIONS EXPECTED THIS EVENING AS
THE COLD FRONT MOVES INTO THE AREA...WITH HIGHEST CHANCE FOR
THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. COLD FRONT
WILL MOVE THROUGH KBPT BY 05Z-06Z...AND PASS KLFT AND KARA BY 09Z-
10Z. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT...WITH LOW
CLOUDS LINGERING THROUGH THE MORNING HOURS...THEN LIFTING DURING
THE AFTN.

PREV DISCUSSION... /ISSUED 414 PM CDT TUE MAR 29 2011/

DISCUSSION...
WARM FRONT HAS BUCKLED UP INTO PORTIONS OF ACADIANA THIS AFTERNOON
AND IS LOCATED AS OF 20Z FROM ROUGHLY 20 MILES SOUTH OF SABINE
PASS IN THE NORTHERN GULF INLAND ACROSS EASTERN CAMERON PARISH UP
TO LAKE ARTHUR...THEN EAST-NORTHEAST TO JUST NORTH OF LAFAYETTE.
SOUTHEAST OF THIS BOUNDARY...DEWPOINTS HAVE RISEN TO AROUND
70F...WITH TEMPERATURES IN THE LOW TO MID 80S. THIS HAS ALLOWED A
MODERATELY UNSTABLE AIRMASS TO DEVELOP WITH CAPES BETWEEN 2500 AND
3500 J/KG WITH LI'S GREATER THAN (-7). A FEW CELLS HAVE BEEN ABLE
TO BREAK THROUGH THE CAP IN ACADIANA WHERE THE INSTABILITY IS AT
ITS BEST. THESE STORMS ARE STARTING TO GROW WITH THE POSSIBILITY OF
HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN HAZARDS.
ALSO...ALONG THE WARM FRONTAL BOUNDARY...LOW LEVEL WINDS WILL TURN
ALLOWING FOR AN INCREASE IN LOW LEVEL HELICITY VALUES...SO SOME
ROTATING CELLS CAN NOT ALSO BE RULED OUT. CELLS SHOULD REMAIN
MAINLY SCATTERED DURING THE AFTERNOON INTO EARLY EVENING.

A SURFACE COLD FRONT IS LOCATED FROM NORTHEAST TEXAS DOWN INTO
THE HILL COUNTRY OF TEXAS. THIS FRONT WILL CONTINUE TO MOVE DOWN
TO THE SOUTHEAST ENTER THE FORECAST AREA THIS EVENING...THEN
ACROSS THE FORECAST AREA DURING THE OVERNIGHT. MEANWHILE...MID TO
UPPER LEVEL DISTURBANCE IS MOVING IN THE SOUTHWEST FLOW OUT OF OLD
MEXICO ACROSS THE FORECAST AREA. MOISTURE WILL CONTINUE TO
INCREASE AHEAD OF THESE SYSTEMS...WITH THE LOW LEVEL CONVERGENCE
AND FRONTAL LIFT ALSO INCREASING. THEREFORE...SHOWERS AND STORMS WILL
BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...LIKELY FORMING
A LINE ALONG THE FRONT. WITH COOLING AND UPPER LEVEL DIVERGENCE ALOFT
PROVIDED BY THE SHORT WAVE...AND SURFACE BASED INSTABILITY...THERE
WILL BE THE POSSIBILITY OF SEVERE WEATHER...WITH THE MAIN HAZARDS
WITH THE LINE HAIL AND DAMAGING WIND GUSTS. SOME LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE AS LOW LEVEL FLOW IS ACTUALLY RATHER
WEAK MEANING STORM MOTION MAY NOT BE TOO FAST. AVERAGE RAINFALL
AMOUNTS WILL BE BETWEEN 1/2 AND 1 INCH OVER A MAJORITY OF THE
FORECAST AREA...WITH ISOLATED HIGHER AMOUNTS...ESPECIALLY EAST OF
AN ALEXANDRIA TO LAFAYETTE LINE WHERE BEST LOW LEVEL CONVERGENCE
AND UPPER LEVEL DIVERGENCE WILL OVERLAP.

STRONGEST SHOWER ACTIVITY WILL END DURING THE EARLY MORNING
HOURS...WITH CLOUDS AND LIGHT ISOLATED SHOWERS LINGERING THROUGH
MOST OF THE DAY INTO WEDNESDAY NIGHT...AS OVER-RIDING ACROSS THE
FRONT WILL CONTINUE INTO MAIN UPPER TROF AXIS MOVES THROUGH.

BRIEF COOL CONDITIONS THROUGH THURSDAY...THEN HIGH PRESSURE WILL
MOVE EAST...ALLOWING FOR SOUTHERLY BREEZES TO RETURN ON FRIDAY
INTO THE WEEKEND...WITH WARM CONDITIONS.

RUA

MARINE...
MAINLY LIGHT ONSHORE FLOW WILL OCCUR FOR THE REMAINDER OF THE
AFTERNOON INTO TONIGHT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE
NEAR THE COAST AND OVER THE LAKES AND BAYS. SOME OF THESE STORMS
COULD BECOME STRONG WITH GUSTY WINDS AND HAIL.

A COLD FRONT IS STILL EXPECTED TO MOVE ACROSS THE COASTAL WATERS
LATE TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. AGAIN SOME OF THE
STORMS COULD BECOME RATHER STRONG WITH GUSTY WINDS AND HAIL. BRIEF
MODERATE AND GUSTY NORTHERLY GRADIENT WINDS WILL ALSO OCCUR BEHIND
THE FRONT INTO WEDNESDAY MORNING.

OFFSHORE WINDS WILL THEN CONTINUE THROUGH THURSDAY...UNTIL WINDS
BECOME ONSHORE AGAIN ON FRIDAY INTO THE WEEKEND AS HIGH PRESSURE
MOVES EAST OF THE REGION.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  59  70  52  73  52 /  60  30  20  10  10
KBPT  58  70  53  73  57 /  60  30  20  10  10
KAEX  56  66  48  72  50 /  70  30  20  10  10
KLFT  59  71  52  72  54 /  70  40  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 29, 4:59 AM CDT, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CDT TUE MAR 29 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-301000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
459 AM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL PUSH NORTHWARD ACROSS THE REGION TODAY...WITH
SCATTERED SHOWERS AND A FEW STRONG TO SEVERE THUNDERSTORMS
POSSIBLE THIS AFTERNOON. MORE WIDESPREAD SHOWERS AND STRONG TO
SEVERE THUNDERSTORMS ARE LIKELY FROM THIS EVENING INTO EARLY
WEDNESDAY MORNING AS A COLD FRONT PUSHES SOUTHEASTWARD THROUGH THE
FORECAST AREA. LARGE HAIL IS EXPECTED TO BE THE PRIMARY SEVERE
WEATHER THREAT...WITH DAMAGING WINDS AND A COUPLE OF TORNADOES
LESSER THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE BUT DUE TO
THE RECENT DRY CONDITIONS LITTLE OR NO FLOODING IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT MAY PUSH ACROSS THE AREA ON MONDAY...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

05

In the hours before

Local storm report, Mar 29, 7:12 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
712 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             LEONVILLE               30.46N 91.98W
03/29/2011  E1.00 INCH       ST. LANDRY         LA   PUBLIC

&&

K. KUYPER
Local storm report, Mar 29, 8:11 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
811 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     4 E OPELOUSAS           30.52N 92.02W
03/29/2011                   ST. LANDRY         LA   PUBLIC

            A FEW BARNS AND OUTBUILDINGS DAMAGED, A CAMPER WAS
            FLIPPED OVER AND POWER POLES WERE SNAPPED ON HIGHWAY 742
            BETWEEN OPELOUSAS AND PORT BARRE.

&&

ML
Local storm report, Mar 29, 8:34 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
834 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 NW LEONVILLE          30.48N 92.00W
03/29/2011                   ST. LANDRY         LA   PUBLIC

            A FEW TREES AND POWERLINES DOWN

&&

ML
Special weather statement, Mar 29, 9:05 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 PM CDT TUE MAR 29 2011

LAZ030-031-041-042-300300-
ALLEN LA-BEAUREGARD LA-JEFFERSON DAVIS LA-CALCASIEU LA-
905 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR ALLEN...BEAUREGARD...JEFFERSON
DAVIS AND CALCASIEU PARISHES UNTIL 1000 PM CDT...

AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER DE QUINCY...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GILLIS BY 920 PM...
  RAGLEY BY 925 PM...
  LONGVILLE AND TOPSY BY 930 PM...
  BULLER BY 935 PM...
  REEVES BY 940 PM...
  DRY CREEK BY 950 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SMALL
HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3033 9296 3031 9356 3051 9357 3072 9297

K. KUYPER
Special weather statement, Mar 29, 9:36 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 PM CDT TUE MAR 29 2011

TXZ215-300330-
JEFFERSON TX-
936 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1030 PM
CDT...

AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HAMSHIRE...MOVING NORTHEAST
AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HAMSHIRE BY 945 PM...
  FANNETT AND LA BELLE BY 1000 PM...
  PORT ACRES BY 1015 PM...
  SOUTHEAST TEXAS REGIONAL AIRPORT BY 1020 PM...
  BEAUMONT...CENTRAL GARDENS AND NEDERLAND BY 1025 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3015 9417 2991 9392 2972 9437 2989 9438
      2989 9445 2990 9446 2991 9446

24
Special weather statement, Mar 29, 9:51 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
951 PM CDT TUE MAR 29 2011

LAZ051-052-300330-
CAMERON LA-VERMILION LA-
951 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON AND VERMILION PARISHES
UNTIL 1030 PM CDT...

AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES SOUTHWEST OF WRIGHT...MOVING NORTHEAST
AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WRIGHT BY 1020 PM...
  KAPLAN AND MEAUX BY 1030 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3011 9225 2989 9206 2971 9279 2987 9288

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:36 PM CDTSpecial Weather StatementLCHJefferson54 min
Mar 29, 10:59 PM CDTSevere Thunderstorm WarningLCHOrange46 min
Mar 30, 2:28 AM CDTSpecial Weather StatementLCHJasper, Newton47 min
Mar 30, 3:30 AM CDTSpecial Weather StatementLCHHardin45 min
Mar 30, 3:36 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Orange39 min
Mar 30, 4:08 AM CDTSpecial Weather StatementLCHOrange52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.